MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number 71453202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during tka procedure, the legion ps high flex xlpe size 1-2 11mm insert was totally locked in when the angle between tibia and ground was 90 degree; however, the insert was falling off when the degree was from 90 to 110 degree.The problem repeated after trying several times, so finally a back-up insert legion (genesis ii) ps size 1-2 11mm was used to complete the surgery.A less-than-30-min delay was reported.The patient was not harmed.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from the attempted insertion.The device was manufactured in 2019.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The medical investigation concluded that, based on the information provided, the root cause of the reported event could not be definitively concluded as per the product evaluation, the device was ¿too damaged from¿ repeated implantation attempts for dimensional inspection.Currently unable rule out possible factors that could affect insert implantation such as (but not limited to) debris in locking mechanism, variance in flex/extend motion to engage locking mechanism, and failure to engage the anterior portion of the dovetail locking mechanism during impaction.Patient impact beyond the reported minor (0-30 minute) surgical extension is not anticipated.No further medical assessment can be rendered at this time.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit, sizing or procedural issue.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10037334
Report Number1020279-2020-01529
Device Sequence Number16782488
Product Code JWH
UDI-Device Identifier00885556034316
UDI-Public00885556034316
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453202
Device Catalogue Number71453202
Device Lot Number19ET21039
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight56